Alert archive / Kansas / River Flood Warnings in 2018
River Flood Warning 26, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jul 17, 2018, 8:05 PM CDT for Johnson County, Kansas; Jackson County, Missouri. It took effect at Jul 17, 2018, 10:16 PM CDT. It was in force for 15 min.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2018, 8:05 PM CDT (01:05 UTC)
- In effect from
- Jul 17, 2018, 10:16 PM CDT
- Expired
- Jul 17, 2018, 10:31 PM CDT
- In force
- 15 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Johnson County, KS, Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 32 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Indian Creek at State Line Rd. (ICLK1). The gauge peaked at 19.68 ft at Jul 17, 2018, 9:00 PM CDT.
- Action stage
- 17 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06893390, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
668
WGUS43 KEAX 180105
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
805 PM CDT Tue Jul 17 2018
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Kansas...Missouri...
Indian Creek at Stateline Rd Leawood affecting Johnson and Jackson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC091-MOC095-190104-
/O.NEW.KEAX.FL.W.0026.180718T0316Z-180719T0425Z/
/ICLK1.1.ER.180718T0316Z.180718T0400Z.180718T0425Z.NO/
805 PM CDT Tue Jul 17 2018
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Indian Creek at Stateline Rd Leawood.
* until Wednesday evening.
* At 7:30 PM Tuesday the stage was 17.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 20.1 feet by tonight. The river will fall below flood stage
by tonight.
* At 20.0 feet...Water begins to cover the portion of Lee Boulevard
located south of Interstate 435.
&&
Latest
Location FS Stage Day/Time Forecast
Indian Creek
Stateline Rd L 20 17.7 Tue 07 PM 20.1 tonight
&&
LAT...LON 3892 9462 3894 9462 3896 9456 3895 9456
$$1 follow-up statement
473
WGUS83 KEAX 180331
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1031 PM CDT Tue Jul 17 2018
...The Flood Warning is cancelled for the following rivers in
Kansas...Missouri...
Indian Creek at Stateline Rd Leawood affecting Johnson and Jackson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC091-MOC095-180401-
/O.CAN.KEAX.FL.W.0026.000000T0000Z-180719T0425Z/
/ICLK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1031 PM CDT Tue Jul 17 2018
The Flood Warning is cancelled for
The Indian Creek at Stateline Rd Leawood.
* At 9:30 PM Tuesday the stage was 18.3 feet.
* Flood stage is 20.0 feet.
* Forecast...The river crested below flood stage at 19.8 feet. The
river will continue to fall to 17 feet by midnight.
&&
Latest
Location FS Stage Day/Time Forecast
Indian Creek
Stateline Rd L 20 18.3 Tue 09 PM 18.5 tonight
&&
LAT...LON 3892 9462 3894 9462 3896 9456 3895 9456
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 17, 6:36 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 17, 6:36 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 636 PM CDT Tue Jul 17 2018 .Discussion... Issued at 312 PM CDT TUE JUL 17 2018 Message of the day: A couple of rounds of storms possible this week which could bring some much needed rain (0.5 inch to 1.25 inch) with heavier amounts across northern MO. A MCV is still making its way across the area, unfortunately though, most of the precipitation associated with it evaporated as it moved into our area thanks to dry air advecting in from the east. Some have been lucky though with the precipitation keeping it together in our northwest and to our southwest. PWAT values are near 2.00 inches, which is above normal for this time of year, so those areas should be seeing decent rain makers. The system should continue to weaken as the day progresses, eventually fizzling out this evening as the upper-level shortwave trough fades away into the upper-level pattern. Before this happens though, the storm cluster should continue moving southeast providing some rain chances for those along the MO/KS border. No severe weather is expected with this system, but isolated flooding should be kept in mind as a possible concern. Given the drought conditions though, especially in northern MO and KS, this rain should be more beneficial than harmful. Another round of storms is possible tomorrow across much of the forecast area, with a surface boundary setting up with a subtle shortwave trough. Locally heavy rainfall is possible, but severe weather is not anticipated with this activity right now. Overnight, Wednesday into Thursday, a more robust shortwave trough will take shape and move across the Northern Plains. This will generate a MCS over the SD region, which will eventually head toward MO and KS. This will be the best chance for rain this week for everyone, though northern MO is in the best position to see this precipitation right now. Gusty winds may be possible with this round, but localized flooding will again be the main concern with moderate to heavy rainfall expected and PWATs near 2 inches. We will need to keep tabs on soil conditions to see how earlier rains may change things, but again, given the current drought situation, these rains should be more beneficial. There is another chance for nocturnal convection to move into our area Friday morning, though, there isn't great consensus among the NAM, ECMWF, and GFS. The NAM keeps us dry, with the ECMWF getting part of the forecast area wet, and GFS getting the entire area very wet. All three suggest a shortwave trough will round the larger upper-level system, it is more of a matter of where it will set up. Wherever it does, locally heavy rainfall will again be possible. Temperature-wise, Wednesday looks to be our coolest day, with highs in the upper 80s and Thursday being the warmest day as we enter the warm sector of the surface low. A 'cold front' is schedule to move through the area Thursday, but unfortunately it won't do much to the temperatures. This weekend, high pressure will move into the area, keeping things dry, and temperatures near normal. && .Aviation...(For the 00Z TAFS through 00Z Wednesday Evening) Issued at 636 PM CDT TUE JUL 17 2018 Showers and thunderstorms are prevailing across some of the state line terminals this evening. However, the activity is rather progressive, and should not linger at the terminals this evening. More showers are possible Wednesday, but confidence on when and where they will bubble up is too low to warrant including in TAF at this time. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Grana Aviation...Cutter
Hazardous weather outlook, Jul 17, 5:56 AM CDT, 14 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 556 AM CDT Tue Jul 17 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-181100- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 556 AM CDT Tue Jul 17 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Isolated thunderstorms will be possible this morning, but better chances for widespread showers and thunderstorms, mainly across eastern Kansas and western Missouri will occur this afternoon and this evening. Widespread severe weather is not anticipated, but gusty winds around 40 to 50 mph will be possible, along with localized heavy rain and potential isolated flooding concerns. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday Chances for thunderstorm activity continues through the rest of the week. Not expecting any severe weather, but some storms could bring gusty winds and a potential for some localized flooding. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jul 17, 5:32 PM CDT, 2 hours 33 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 532 PM CDT TUE JUL 17 2018 KSZ105-MOZ037-043-172300- Johnson KS-Cass MO-Jackson MO- 532 PM CDT TUE JUL 17 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON... NORTHWESTERN CASS AND SOUTHWESTERN JACKSON COUNTIES UNTIL 600 PM CDT... At 532 PM CDT, Doppler radar was tracking a strong thunderstorm near Belton, moving northeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Kansas City, Overland Park, Olathe, Leawood, Grandview, Belton, Raymore, Stanley and Stillwell. This includes the following highways... Interstate 470 between mile markers 0 and 1. Interstate 435 between mile markers 71 and 77. LAT...LON 3875 9470 3885 9479 3898 9456 3884 9443 TIME...MOT...LOC 2232Z 229DEG 16KT 3884 9465 Laflin
Special weather statement, Jul 17, 6:02 PM CDT, 2 hours 3 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 602 PM CDT TUE JUL 17 2018 MOZ037-043-172330- Cass MO-Jackson MO- 602 PM CDT TUE JUL 17 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CASS AND SOUTHERN JACKSON COUNTIES UNTIL 630 PM CDT... At 602 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from Grandview to near Raymore. Movement was northeast at 15 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Lee's Summit, Grandview, Belton, Raymore, Pleasant Hill, Greenwood, Peculiar, Lake Lotawana, Lake Winnebago, Lone Jack, Baldwin Park, Strasburg and Tarsney Lakes. LAT...LON 3896 9418 3874 9413 3874 9448 3891 9456 TIME...MOT...LOC 2302Z 239DEG 15KT 3890 9452 3876 9444 Laflin
Local storm report, Jul 17, 7:32 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
732 PM CDT TUE JUL 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HEAVY RAIN GRANDVIEW 38.89N 94.51W
07/17/2018 M4.25 INCH JACKSON MO PUBLIC
MEASURED RAIN VIA TWITTER.
&&
BLAIRLocal storm report, Jul 17, 7:34 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
734 PM CDT TUE JUL 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 3 SW STANLEY 38.83N 94.70W
07/17/2018 M3.86 INCH JOHNSON KS MESONET
VIA STORMWATCH.
&&
BLAIRLocal storm report, Jul 17, 7:52 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
752 PM CDT TUE JUL 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HEAVY RAIN 2 SW RAYMORE 38.78N 94.48W
07/17/2018 M3.50 INCH CASS MO TRAINED SPOTTER
&&
BLAIRThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:22 PM CDT | River Flood Warning | EAX | Johnson | 2 hr |
| Jul 18, 2:19 PM CDT | Heat Advisory | EAX | Johnson, Leavenworth, Linn, Miami, Wyandotte | 26 hr |
| Jul 17, 7:17 PM CDT | Areal Flood Advisory | EAX | Cass | 118 min |
| Jul 18, 7:55 AM CDT | Areal Flood Advisory | EAX | Henry | 3 hr |
Nearby
River Flood Warnings in Kansas, 2018River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.